MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Deflation Problem (1149); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon failed to deflate and balloon detachment were encountered.The 90% stenosed target lesion was located in the non-tortuous and non-calcified left main artery.A 3.50 x 20 synergy drug-eluting stent was advanced and was successfully deployed.However, the balloon failed to deflate.When tried to removed, the balloon device broke.Physician used a snare to removed the broken pieces from the patient's body and all balloon segments were completely removed.No further patient complications were reported.
 
Event or Problem Description
It was reported that balloon failed to deflate and balloon detachment were encountered.The 90% stenosed target lesion was located in the non-tortuous and non-calcified left main artery.A 3.50 x 20 synergy drug-eluting stent was advanced and was successfully deployed.However, the balloon failed to deflate.When tried to remove, the balloon device broke.Physician used a snare to removed the broken pieces from the patient's body and all balloon segments were completely removed.No further patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event, sex and ethnicity updated based on additional information received via user/facility medwatch # (b)(4).Device is a combination product.A synergy ii us mr 3.50 x 20mm stent delivery system was returned for analysis without a stent and the device was broken in two sections.Device was returned with the 6fr snare.The stent was not returned with this device as it was used during the procedure.A review of the manufacturing stent profile data was performed and the maximum stent od at the time of manufacture was within max crimped stent profile measurement.The balloon appears to have been inflated and deflated.The balloon material was bunched at the distal end and the distal end of the balloon appeared to be bent.Due to the shaft break normal inflation/deflation testing (via hub) could not be completed.In order to test the balloon inflation/deflation, the investigator cut the distal shaft 4cm distal from the shaft break site.A guidewire was loaded through tip and a flushing needle was placed into the inflation lumen at the cut site and clamped in place.An encore inflation device was connected to the flushing needle and the balloon was successfully inflated to its rated burst pressure (rbp).A vacuum was pulled, and the balloon deflated successfully in 7 seconds.The encore inflation device was verified before and after use using the druck gauge.The break occurred at the port bond section of the device at the guidewire exchange port.The shaft polymer extrusion was also stretched, kinked and damaged.The shaft polymer extrusion was stretched on distal side of port bond.Approximately 30mm of mid-shaft extrusion was also stretched on the proximal side of the break site.The mid-shaft stretched over the tab and the tab was twisted.Multiple shaft polymer extrusion kinks were also noted.A visual and tactile examination of the hypotube identified multiple kinks.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8846922
Report Number2134265-2019-08534
Device Sequence Number2361515
Product Code NIQ
UDI-Device Identifier08714729840183
UDI-Public08714729840183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023300679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR